Alert archive / Louisiana / Tornado Warnings in 2009
Tornado Warning 73, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Oct 29, 2009, 1:55 PM CDT for Union Parish, Louisiana; Union County, Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 29, 2009, 1:55 PM CDT (18:55 UTC)
- Expired
- Oct 29, 2009, 2:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Union County, AR, Union Parish, LA
The radar
The Shreveport radar (KSHV), 156 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 29, 1:14 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 387 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 350 m²/s²
- 0-3 km storm-relative helicity
- 422 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSHV 291855
TORSHV
ARC139-LAC111-291930-
/O.NEW.KSHV.TO.W.0073.091029T1855Z-091029T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
155 PM CDT THU OCT 29 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
NORTH CENTRAL UNION PARISH IN NORTH CENTRAL LOUISIANA...
EASTERN UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
* UNTIL 230 PM CDT
* AT 152 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES SOUTH OF
URBANA...OR 13 MILES EAST OF JUNCTION CITY...MOVING NORTH AT 55
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LAWSON AND CALION...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3297 9242 3303 9262 3337 9254 3336 9252
3333 9251 3333 9245 3331 9245 3328 9242
3330 9233 3328 9231
TIME...MOT...LOC 1855Z 199DEG 46KT 3310 9248
$$
031 follow-up statement
000
WWUS54 KSHV 291906
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
206 PM CDT THU OCT 29 2009
ARC139-LAC111-291930-
/O.CON.KSHV.TO.W.0073.000000T0000Z-091029T1930Z/
UNION AR-UNION LA-
206 PM CDT THU OCT 29 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR UNION
COUNTY...AND UNION PARISH...
AT 203 PM CDT...A TORNADO WAS REPORTED. THIS TORNADO WAS LOCATED
NEAR URBANA...OR 13 MILES EAST OF EL DORADO...MOVING NORTH AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PIGEON
HILL AND CALION
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
&&
LAT...LON 3297 9242 3303 9262 3337 9254 3336 9252
3333 9251 3333 9245 3331 9245 3328 9242
3330 9233 3328 9231
TIME...MOT...LOC 1906Z 199DEG 46KT 3323 9243
$$
03What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Oct 29, 1:24 PM CDT, 31 minutes earlier.
Area forecast discussion, Oct 29, 1:24 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
124 PM CDT THU OCT 29 2009
.DISCUSSION...
UPDATED TO INCLUDE TORNADO WATCH...IN EFFECT UNTIL 6 PM ACROSS
PORTIONS OF NE TX AND SE OK...IN EFFECT REMAINDER OF NE TX...AS
WELL AS ALL OF NORTHERN LA AND SW AR...UNTIL 9 PM. SOME LOCAL
FLOODING POSSIBLE AFTN AND EARLY EVENING...BUT MAIN THREAT DURING
THIS TIME FRAME IS TORNADIC...WITH INCREASING ROTATION INDICATED
IN CURRENT STORMS./VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 80 55 60 45 67 / 70 100 80 40 10
MLU 79 62 65 46 63 / 60 100 100 60 30
DEQ 77 54 58 42 62 / 70 100 60 20 10
TXK 76 55 60 43 62 / 70 100 80 40 10
ELD 75 55 60 43 62 / 60 100 80 40 10
TYR 81 52 58 44 66 / 70 100 60 20 10
GGG 82 54 59 42 66 / 70 100 80 40 10
LFK 84 56 64 43 69 / 70 100 80 40 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-059-070.
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001-002-010-011-017-018.
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&Hazardous weather outlook, Oct 29, 11:56 AM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1156 AM CDT THU OCT 29 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-301700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1156 AM CDT THU OCT 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL DISTURBANCE...COMBINED WITH A SLOW MOVING SURFACE COLD FRONT AND RICH LOW LEVEL MOISTURE...WILL PROVIDE FOR WIDESPREAD SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...DAMAGING WINDS...AND ISOLATED TORNADOES. FLOODING WILL BE A SIGNIFICANT CONCERN WITH RAINFALL TOTALS AVERAGING AROUND 3 TO 6 INCHES AREAWIDE...INCLUDING ISOLATED AMOUNTS OF UP TO 7 INCHES POSSIBLE THROUGH FRIDAY. THE MOST LIKELY LOCATING FOR THE HIGHEST RAINGALL TOTALS WIL BE ACROSS NORTHWEST LOUISIANA. ALTHOUGH THERE WILL BE A POTENTIAL FOR BOTH SEVERE WEATHER AND FLOODING THIS AFTERNOON AND OVERNIGHT...THE MAIN TORNADIC THREAT WITH BE WITH THE PREFRONTAL STORMS THIS AFTERNOON...ESPECIALLY ACROSS NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA...IN ASSOCIATION WITH STORMS THAT ARE CURRENTLY STILL DEVELOPING. THE MAIN THREAT FOR SIGNIFICANT FLOODING WILL BE TONIGHT...AS WELL AS POSSIBLE STRONG TO DAMAGING STRAIGHT LINE WINDS ASSOCIATED WITH A SLOW MOVING SQUALL LINE ENTERING NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA DURING THE EVENING FROM THE WEST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... HEAVY RAIN WILL LINGER INTO MUCH OF THE DAY FRIDAY...WITH A CONTINUED FLOODING THREAT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING. LOCAL FLOODING ALSO POSSIBLE THIS AFTERNOON...BECOMING MORE LIKELY AREAWIDE TONIGHT AND FRIDAY. EMERGENCY MANAGERS NEED TO PREPARE FOR POSSIBLE SIGNIFICANT FLOODING. VII
In the hours before
Local storm report, Oct 29, 1:10 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
110 PM CDT THU OCT 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM TSTM WND DMG BOSSIER CITY 32.52N 93.66W
10/29/2009 BOSSIER LA BROADCAST MEDIA
TREES AND POWERLINES DOWN AT CHANDLER RD. AND HWY 80 OR
ABOUT 6 MILES EAST OF LOUISIANA DOWNS
&&
12Local storm report, Oct 29, 1:40 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
140 PM CDT THU OCT 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM TSTM WND DMG BOSSIER CITY 32.52N 93.66W
10/29/2009 BOSSIER LA AMATEUR RADIO
TREES ACROSS I-20 AT MILE MARKER 30
&&
12The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 3:41 AM CDT | Lake Wind Advisory | SHV | Bossier, Caddo, De Soto, Natchitoches, Red River, Sabine | 15 hr |
| Oct 29, 10:01 AM CDT | River Flood Warning | SHV | Caldwell, Grant, LaSalle, Winn | 11 days |
| Oct 29, 10:22 AM CDT | River Flood Warning | SHV | Lincoln, Ouachita, Union | 7 days |
| Oct 29, 1:16 PM CDT | Tornado Warning | SHV | Bienville, Red River | 29 min |
| Oct 29, 1:19 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln, Union | 26 min |
| Oct 29, 1:22 PM CDT | Tornado Warning | SHV | Lincoln, Union | 23 min |
| Oct 29, 1:33 PM CDT | Tornado Warning | SHV | Lincoln, Union | 27 min |
| Oct 29, 3:16 PM CDT | Tornado Warning | SHV | Bossier, Caddo | 44 min |
| Oct 29, 3:54 PM CDT | Tornado Warning | SHV | Bossier, Caddo | 36 min |
| Oct 29, 3:56 PM CDT | Tornado Warning | SHV | Bossier | 14 min |
| Oct 29, 4:20 PM CDT | Tornado Warning | SHV | Bossier, Caddo, Webster | 25 min |
| Oct 29, 4:52 PM CDT | Flash Flood Warning | SHV | Webster | 4 hr |
| Oct 29, 5:03 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 42 min |
| Oct 29, 5:07 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 38 min |
| Oct 29, 5:24 PM CDT | Flash Flood Warning | SHV | Bossier, Caddo | 4 hr |
| Oct 29, 5:27 PM CDT | Tornado Warning | SHV | Caddo | 48 min |
| Oct 29, 5:49 PM CDT | Tornado Warning | SHV | Bossier, Caddo | 41 min |
| Oct 29, 5:58 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto | 47 min |
| Oct 29, 6:16 PM CDT | Flash Flood Warning | SHV | Bossier, Caddo, De Soto | 3 hr |
| Oct 29, 6:28 PM CDT | Tornado Warning | SHV | Bossier, Caddo | 47 min |
| Oct 29, 6:48 PM CDT | Tornado Warning | SHV | Claiborne, Union | 42 min |
| Oct 29, 2:56 PM CDT | Tornado Warning | SHV | Union | 34 min |
| Oct 29, 4:57 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 37 min |
| Oct 29, 5:27 PM CDT | Tornado Warning | SHV | Columbia, Nevada | 33 min |
| Oct 29, 6:35 PM CDT | Tornado Warning | SHV | Columbia, Nevada | 25 min |
| Oct 29, 6:41 PM CDT | Tornado Warning | SHV | Miller | 34 min |
| Oct 29, 6:49 PM CDT | Tornado Warning | SHV | Little River, Sevier | 41 min |
Nearby
Tornado Warnings in Louisiana, 2009Tornado Warnings in Arkansas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.